Hail, McLeod
- When
- July 31, 9:03 PM CST
- Where
- McLeod County, 1 mi E of Silver Lake
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.900, -94.183
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 31, 1:30 PM CST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT SAT JUL 31 2004 .DISCUSSION... FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT NEXT FEW DAYS. MODELS HAVING DIFFICULTY WITH SIGNIFICANT MCS DEVELOPMENT. TONIGHT..STRONG LAYERED THETA-E ADVECTION MOVING THROUGH EASTERN MN AT THIS TIME. THIS ALONG WITH INSTABILITY GRADIENT OVER REGION...KEEPING ELEVATED SHRA/TSRA GOING OVER EASTERN CWA. BETTER INSTABILITY OVER THE SOUTHWEST THIS EVENING. SHOULD FIRE SCT TSRA AND MOVE SOUTHEAST AS SHORTWAVE OVER CENTRAL NODAK APPROACHES. CANT RULE OUT OTHER ACTIVITY IN WEAKENING THETA-E ADVECTION IN THE EAST THIS EVENING. BOTH ETA/RUC INDICATED THIS. CONSIDERING STRONG INSTABILITY...ANYTHING DEVELOPING OVER THE SOUTHWEST 1/3 OF AREA TONIGHT...WILL LIKELY GENERATE HAIL AND STRONG WINDS. CHANCE POPS SEEMS THE WAY TO GO FOR NOW. ETA HAS COMPLEX MOVING INTO NORTHERN IOWA THIS EVENING...LEAVING THE STATE HI AND DRY. BOUNDARY MOVES INTO NORTHWEST CWA AFTER MIDNIGHT...AND MAY GENERATE SOME CONVECTION THERE. THIS MAY MOVE INTO EAST CENTRAL MN TOWARD 12Z SUN. THEN BOTH ETA/GFS HAVE STRONG INSTABILITY ASSOCIATED WITH SAGGING FRONT. LITTLE IN THE WAY OF CIN AVAILABLE AFT 15Z SUN...SO HELD POPS ALONG AND EAST OF BOUNDARY DURING THE DAY. APPEARS GFS HAVING CONVECTIVE FEEDBACK PROBLEMS FOR SUN NITE AND MONDAY. BOTH MODELS INDICATE COMPLEX MOVING ACROSS NORTHERN CWA DURING THIS PERIOD. GFS LEAPS FRONT SOUTH INTO IOWA BY 00Z TUE...WITH ETA KEEPING FRONT OVER SOUTHERN CWA. WILL CONTINUE CHANCE POPS FOR THIS...ALTHOUGH CAP MAY DEVELOP INTO SOUTHWEST CWA MONDAY AFTERNOON...PRECLUDING ANYTHING DEVELOPING UNTIL TUESDAY NITE. LONGER RANGE...WED THRU SUN. TREND OF LAST FEW GFS RUNS HAS BEEN TO DEVELOP STRONGER RIDGING ACROSS THE CENTRAL PLAINS INTO PRAIRIE PROVINCES OF CANADA...THUS KEEP CWA UNDER A MORE NWLY FLOW MID TO LATE WEEK. THIS WOULD KEEP BETTER PRECIP CHANCES TO OUR WEST. FOR NOW LEFT IN THE SLIGHT CHC THUNDERSTORMS FOR WED NITE IN SC MN...BUT IF ANOTHER RUN SHOWS SAME TREND THEY CAN PROBABLY BE YANKED. TEMPERATURES LOOK ABOUT NORMAL FOR FIRST WEEK OF AUGUST. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT SAT JUL 31 2004 MNZ044-045-052-053-060>063-068>070-077-078-085-WIZ014>016-023>028- 011000- ANOKA-BARRON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU CLAIRE-GOODHUE- HENNEPIN-ISANTI-KANABEC-MILLE LACS-PEPIN-PIERCE-POLK-RAMSEY-RICE- RUSK-SCOTT-ST CROIX-STEELE-WASHINGTON- 500 AM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS MAY AFFECT PARTS OF EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN AFTER SUNDAY MORNING. SOME OF THESE THUNDERSTORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR STRONG THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. IN ADDITION...SEVERAL MORE BOUTS OF STRONG THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT AND MONDAY...AS A WARM AND HUMID AIRMASS SETS UP OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ041>043-047>051-054>059-064>067-073>076-082>084-091>093-011000- BENTON-BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-FREEBORN- KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MORRISON- NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-STEVENS- SWIFT-TODD-WASECA-WATONWAN-WRIGHT-YELLOW MEDICINE- 500 AM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A STRONG AND POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON...MAINLY AFTER 3 PM. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL. THERE IS A BETTER CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA LATER TONIGHT. A FEW OF THESE STORMS COULD AGAIN BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE IN THE MORNING SUNDAY...AND AGAIN SUNDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR STRONG THUNDERSTORMS RESURFACES LATE SUNDAY NIGHT AND CONTINUES THROUGH MONDAY AS A WARM AND HUMID AIR MASS DEVELOPS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 750 PM CDT SAT JUL 31 2004 MNZ041-047-048-054>056-064-010145- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 750 PM CDT SAT JUL 31 2004 ...TORNADO WATCH CANCELLED FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST MINNESOTA... AT 745 PM...TORNADO WATCH NUMBER 676 WAS CANCELLED ALONG AND WEST OF OF A LINE FROM ALEXANDRIA TO GRANITE FALLS. THE COUNTIES NO LONGER INCLUDED IN THE TORNADO WATCH ARE... CHIPPEWA...DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT...YELLOW MEDICINE. AREAS TO THE EAST OF THESE LOCATIONS REMAIN IN A TORNADO WATCH UNTIL 10 PM. RAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 901 PM CDT SAT JUL 31 2004 MNZ042>045-049>052-057-058-010300- BENTON-ISANTI-KANABEC-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-SHERBURNE- STEARNS-TODD- 901 PM CDT SAT JUL 31 2004 ...TORNADO WATCH CANCELLED FOR PORTIONS OF CENTRAL MINNESOTA... AT 855 PM...TORNADO WATCH NUMBER 676 WAS CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL MINNESOTA... BENTON...ISANTI...KANABEC...KANDIYOHI...MEEKER...MILLE LACS...MORRISON...SHERBURNE AND TODD. THE TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM FOR AREAS EAST AND SOUTH OF A LINE FROM REDWOOD FALLS TO HUTCHINSON TO BUFFALO TO RUSH CITY. RAH
The Minneapolis radar (KMPX), 49 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
8 hail. Local standard time, as filed.
The time was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414587, 5414588, 5414589, 5414590, 5414591, 5414592, 5414593, 5414594.